Alert archive / Alabama / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 149, NWS Birmingham, AL

July 6, 2017Calhoun County, Cherokee County, Etowah County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 6, 2017, 3:43 PM CDT for Calhoun County, Cherokee County, Etowah County, Alabama. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2017, 3:43 PM CDT (20:43 UTC)
Expired
Jul 6, 2017, 4:30 PM CDT
In force
47 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, AL, Cherokee County, AL, Etowah County, AL

The radar

The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 3:54 PM CDTTSTM WND DMG1 Se Glencoe, ALTREES DOWN ON DAVIS STREET IN GLENCOE.
Jul 6, 4:00 PM CDTTSTM WND DMGOhatchee, ALTREES DOWN IN OHATCHEE, INCLUDING ONE TREE ON A STRUCTURE ON THOMPSON RD. TIME BASED ON RADAR.
Jul 6, 4:24 PM CDTTSTM WND DMGPiedmont, ALTREES AND POWER LINES DOWN IN PIEDMONT. TIME BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1341 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

012 
WUUS54 KBMX 062043
SVRBMX
ALC015-019-055-062130-
/O.NEW.KBMX.SV.W.0149.170706T2043Z-170706T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
343 PM CDT THU JUL 6 2017

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Calhoun County in east central Alabama...
  Southeastern Etowah County in northeastern Alabama...
  Southern Cherokee County in northeastern Alabama...

* Until 430 PM CDT

* At 342 PM CDT, severe thunderstorms were located along a line
  extending from Tennala to near Glencoe to near Ragland, moving east
  at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Gadsden, Anniston, Jacksonville, Rainbow City, Piedmont, Hokes
  Bluff, Centre, Forney, Saks, Glencoe, Weaver, Ohatchee, Tennala,
  Pleasant Gap, Alexandria, Jacksonville State University, Ballplay,
  Gadsden Mall, Moshat and Ball Flat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3418 8544 3397 8540 3396 8549 3394 8550
      3394 8553 3389 8553 3389 8560 3388 8564
      3385 8564 3384 8559 3380 8559 3377 8564
      3372 8564 3372 8612 3377 8604 3381 8607
      3385 8605 3386 8609 3401 8600 3415 8567
TIME...MOT...LOC 2042Z 253DEG 32KT 3411 8566 3397 8597 3374 8611 

HAIL...0.75IN
WIND...60MPH
 
$$

87/GRANTHAM
3 follow-up statements
246 
WWUS54 KBMX 062058
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
358 PM CDT THU JUL 6 2017

ALC015-019-055-062130-
/O.CON.KBMX.SV.W.0149.000000T0000Z-170706T2130Z/
Calhoun AL-Etowah AL-Cherokee AL-
358 PM CDT THU JUL 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CALHOUN...SOUTHEASTERN ETOWAH AND SOUTHERN CHEROKEE COUNTIES...

At 358 PM CDT, severe thunderstorms were located along a line
extending from near Moshat to Hokes Bluff to near Ohatchee, moving
east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Anniston, Jacksonville, Piedmont, Hokes Bluff, Centre, Forney, Saks,
Glencoe, Weaver, Ohatchee, Tennala, Pleasant Gap, Alexandria,
Jacksonville State University, Ballplay, Moshat, Ball Flat,
Southside, Coloma and Spring Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3418 8544 3397 8540 3396 8549 3394 8550
      3394 8553 3389 8553 3389 8560 3388 8564
      3385 8564 3384 8559 3380 8559 3377 8564
      3372 8564 3372 8612 3377 8604 3381 8607
      3385 8605 3389 8599 3403 8586 3415 8567
TIME...MOT...LOC 2058Z 257DEG 28KT 3411 8554 3397 8585 3374 8599 

HAIL...0.75IN
WIND...60MPH
 
$$

87/GRANTHAM
859 
WWUS54 KBMX 062112
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
412 PM CDT THU JUL 6 2017

ALC015-019-055-062130-
/O.CON.KBMX.SV.W.0149.000000T0000Z-170706T2130Z/
Calhoun AL-Etowah AL-Cherokee AL-
412 PM CDT THU JUL 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN CALHOUN...EAST CENTRAL ETOWAH AND SOUTHERN CHEROKEE
COUNTIES...

At 412 PM CDT, severe thunderstorms were located along a line
extending from near Forney to near Ball Flat to near Alexandria,
moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Anniston, Jacksonville, Piedmont, Hokes Bluff, Forney, Saks, Weaver,
Ohatchee, Tennala, Pleasant Gap, Alexandria, Jacksonville State
University, Ball Flat, Moshat, Coloma, Spring Garden, Knightens
Crossroads, Sulphur Springs, Reaves and Wellington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3372 8606 3400 8582 3411 8569 3414 8543
      3397 8540 3396 8549 3394 8550 3394 8553
      3389 8553 3389 8560 3388 8564 3385 8564
      3384 8559 3380 8559 3377 8564 3372 8564
TIME...MOT...LOC 2112Z 260DEG 30KT 3406 8553 3395 8572 3374 8588 

HAIL...0.75IN
WIND...60MPH
 
$$

87/GRANTHAM
785 
WWUS54 KBMX 062119
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
419 PM CDT THU JUL 6 2017

ALC055-062129-
/O.CAN.KBMX.SV.W.0149.000000T0000Z-170706T2130Z/
Etowah AL-
419 PM CDT THU JUL 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ETOWAH COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3397 8540 3396 8549 3394 8550 3394 8553
      3389 8553 3388 8564 3385 8564 3384 8559
      3380 8559 3377 8564 3372 8564 3372 8590
      3394 8576 3394 8574 3398 8574 3410 8567
      3414 8543
TIME...MOT...LOC 2119Z 253DEG 32KT 3407 8548 3396 8567 3375 8583 

$$

ALC015-019-062130-
/O.CON.KBMX.SV.W.0149.000000T0000Z-170706T2130Z/
Calhoun AL-Cherokee AL-
419 PM CDT THU JUL 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN CALHOUN AND SOUTHEASTERN CHEROKEE COUNTIES...

At 419 PM CDT, severe thunderstorms were located along a line
extending from Forney to near Piedmont to Weaver, moving east at 35
mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Anniston, Jacksonville, Piedmont, Forney, Saks, Weaver, Pleasant Gap,
Jacksonville State University, Alexandria, Coloma, Knightens
Crossroads and Spring Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3397 8540 3396 8549 3394 8550 3394 8553
      3389 8553 3388 8564 3385 8564 3384 8559
      3380 8559 3377 8564 3372 8564 3372 8590
      3394 8576 3394 8574 3398 8574 3410 8567
      3414 8543
TIME...MOT...LOC 2119Z 253DEG 32KT 3407 8548 3396 8567 3375 8583 

HAIL...0.75IN
WIND...60MPH
 
$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:41 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 6, 12:41 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1241 PM CDT Thu Jul 6 2017

.UPDATE...
Aviation Discussion.

&&

Mesoscale Discussion /issued at 1033AM CDT/.

Very similar setup today as compared to yesterday. This morning's
12Z sounding shows a bit of an increase in overall moisture with a
PW of 1.7 inches, but there is still plenty of dry air above 550 mb.
With unidirectional (westerly) and fairly uniform (15-25 kts) winds
throughout the profile, we have very little shear to work with.
Instability will be plentiful, thanks to very warm temps and dew
points in the 70s. After adjusting the sounding for today's expected
high, we will be looking at a Moderate microburst potential for this
afternoon. Of course that threat will be confined to roughly the
northern half of Central Alabama. We have already included mention
of isolated damaging winds in the Hazardous Weather Outlook
along/north of a Tuscaloosa to Calera to Wedowee line.

Looking at radar and satellite, we can see several outflow
boundaries moving in our direction from the north and west in
association with ongoing/previous convection across N MS and the
TN Valley. If we look a bit farther to the NW, there is a frontal
boundary stretching from OH southeast into AR and then west along
the OK/TX border. This front will slowly sink southeastward thru
the day and tonight. Total Precipitable Water from GOES-16 shows
slightly drier conditions in the south (1.5 inches) with PWs
closer to 1.7 inches from Interstate 20 northward.

We've already seen a few showers develop across our NE counties,
and expect further development to occur near/north of Interstate
20 over the next couple of hours. HiRes models are picking up on
the formation of a line of storms, along the incoming outflow
boundary to the W, that will move ESE across the northern half of
the forecast area. Have shifted highest pops slightly southward
to account for this.

19

&&

Previous short-term discussion:Today and tonight.

Finally going to get a push southward of the boundary that has been
stalled to our north for several days. However, that will not occur
until late tonight and during the day tomorrow, so more on that in
the extended section. For today, looks like most of the activity
will be limited to the northern half, if not just the northern third
of the area. So went with 60 pop across the far northern third of
the area through the afternoon. We have chance pops just to the
south of the I-20 corridor. They may need to be higher depending on
the overall layout of the showers. Either way it is still 20 to 30
percent higher than a typical summer day. With any storm that does
develop it will have a the potential to be strong. Looking at
microburst potential off of models and there is a low end threat
from the GFS and a low/moderate threat from the NAM. Based on the
previous days environment and not much of a change in the overall
atmospheric set up will include the wording of isolated damaging
winds for the northern half of the area. Once the balloon is in any
modifications and or changes can be done from that point. SPC has
placed the areas along and north of I-20 into a marginal threat, so
basically in line with our thought process. As we move into tonight,
showers and storms may persist a little longer than before as the
boundary begins to slide southward a touch. Generally expect
isolated to scattered showers anywhere in the forecast area, with
the highest chances along and north of the I-20 corridor.

16

.LONG TERM...
Friday through Thursday.

The main trough axis pushes through Central AL on Friday and the
weak frontal boundary stalls over the South-Central portions of the
state. Even though the the boundary is fairly weak, expect enough
lift during peak heating to drive afternoon thunderstorms. For now,
coverage could be more scattered, so have 40-50% PoPs in the
forecast each afternoon. As we have seen the past few days, any of
these scattered storms can develop a fairly intense core and
generate gusty winds 35-45 mph. While this is below severe limits,
similar winds have been causing downed trees due to the saturated
grounds. For now, have left our mention of any severe in the HWO for
Friday, but will need to re-evaluate any microburst potential once
we see how the convection pans out for today.

Another embedded wave moves southward through the larger-scale
trough over the Ohio River Valley on Saturday. This will push
another weak frontal boundary into Central AL, leading to enhanced
lift during the afternoon hours. Therefore, have included 40 PoPs
area-wide. By Sunday, the best chances of rain/storms will be
confined to the southern half of Central AL as the stalled boundary
remains in Southern AL.

The troughing over the Northeastern US begins to flatten and push
northward Tuesday into Wednesday, giving way to low-level ridging
over the Southeastern US. Expect typical diurnal temp and
precipitation trends Wednesday and Thursday with highs near 90 and
scattered afternoon thunderstorms.

25/Owen

&&

.AVIATION...
18Z TAF Discussion.

Scattered showers and storms will continue to develop this
afternoon, with the main focus across northern terminals, as near
and north of the I-20 corridor remains the best area for
development. Based on current radar trends and near term guidance,
have adjusted prevailing and tempo wording through early evening.

Regarding fog and low cloud potential overnight, went with a
persistence forecast given very little change in setup. Will leave
out any reductions in vis and cig for now.

14

&&

.FIRE WEATHER...

Isolated to scattered showers and storms will be possible across the
northern two thirds Central Alabama through tonight. Somewhat
better rain chances will move in Friday for the south as an upper
level disturbance slides through. There are no fire weather
concerns due to summertime humidity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     86  71  87  71  88 /  60  40  40  20  40
Anniston    91  72  87  72  88 /  40  40  40  20  40
Birmingham  89  74  88  74  89 /  60  40  40  20  40
Tuscaloosa  90  74  88  73  90 /  50  40  40  20  40
Calera      90  74  87  73  89 /  40  40  40  20  40
Auburn      91  73  87  72  88 /  20  30  50  20  40
Montgomery  94  75  90  75  91 /  20  30  50  20  40
Troy        91  73  88  72  89 /  10  30  50  20  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jul 6, 4:12 AM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
412 AM CDT Thu Jul 6 2017

ALZ011>015-017>050-071215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
412 AM CDT Thu Jul 6 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

Isolated thunderstorms across the northern half of Central Alabama
may result in straight line wind damage with up to 60 mph this
afternoon. Areas that may see the activity will be along and north of
a Tuscaloosa, to Calera, to Wedowee Line.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon.

In the hours before

Special weather statement, Jul 6, 2:18 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
218 PM CDT THU JUL 6 2017

ALZ024-061945-
Jefferson AL-
218 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEFFERSON COUNTY
UNTIL 245 PM CDT...

At 218 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fultondale, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Birmingham, Trussville, Gardendale, Irondale, Leeds, Moody,
Fultondale, Pinson-Clay-chalkv, Center Point, Clay, Pinson, Tarrant,
Argo, Ketona Lakes, Chalkville, Alton, Grayson Valley, Birmingham
Race Course, New Castle and Danville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3372 8653 3363 8653 3363 8654 3362 8654
      3362 8655 3356 8655 3357 8683 3367 8684
      3373 8654
TIME...MOT...LOC 1918Z 261DEG 23KT 3363 8678

87/GRANTHAM
Special weather statement, Jul 6, 2:48 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Birmingham AL
248 PM CDT THU JUL 6 2017

ALZ026-062030-
St. Clair AL-
248 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CLAIR COUNTY UNTIL
330 PM CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm over
Argo, or near Moody, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Trussville, Pell City, Moody, Springville, Odenville, Margaret, Argo,
Ashville, Riverside, Ragland, Bald Rock, Branchville, St. Clair
Springs, Wattsville and Chula Vista.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3382 8609 3374 8608 3371 8613 3371 8614
      3367 8615 3368 8617 3370 8618 3369 8620
      3366 8617 3362 8617 3361 8620 3359 8619
      3359 8622 3357 8621 3358 8655 3362 8655
      3366 8653 3372 8653 3375 8654
TIME...MOT...LOC 1948Z 264DEG 31KT 3366 8650

87/GRANTHAM
Special weather statement, Jul 6, 2:49 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Birmingham AL
249 PM CDT THU JUL 6 2017

ALZ023-024-062030-
Jefferson AL-Tuscaloosa AL-
249 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA AND
SOUTHWESTERN JEFFERSON COUNTIES UNTIL 330 PM CDT...

At 249 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bull City to near Moundville. Movement was
east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Tuscaloosa, Bessemer, Northport, Hueytown, Holt, Lake View,
Brookwood, Coaling, Vance, North Johns, Bull City, McFarland Mall,
Tuscaloosa Amphitheater, Lake Wildwood, Mercedes Benz Of Alabama,
Tannehill Ironworks State Park, Abernant, Shelton State Community
College, Bryant Denny Stadium and University Mall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3305 8782 3345 8736 3340 8693 3325 8704
      3325 8708 3322 8710 3322 8712 3324 8712
      3323 8715 3319 8720 3313 8720 3313 8728
      3309 8731 3305 8732
TIME...MOT...LOC 1949Z 273DEG 21KT 3345 8729 3307 8767

87/GRANTHAM
Special weather statement, Jul 6, 3:21 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
321 PM CDT THU JUL 6 2017

ALZ020-062100-
Cherokee AL-
321 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE COUNTY
UNTIL 400 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Slackland, or near Centre, moving east at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Centre, Tennala, Moshat and Coloma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3411 8554 3399 8560 3406 8578 3410 8580
      3411 8580 3412 8579 3413 8580 3412 8581
      3415 8581
TIME...MOT...LOC 2021Z 284DEG 11KT 3411 8577

87/GRANTHAM
Special weather statement, Jul 6, 3:23 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
323 PM CDT THU JUL 6 2017

ALZ024-025-034-062115-
Bibb AL-Jefferson AL-Shelby AL-
323 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY...NORTHERN
BIBB AND SOUTH CENTRAL JEFFERSON COUNTIES UNTIL 415 PM CDT...

At 323 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Alabama Adventure to Tannehill Ironworks State
Park to near Coaling. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Hoover, Alabaster, Bessemer, Pelham, Helena, Calera, Chelsea,
Montevallo, Indian Springs Village, Vance, Woodstock, West Blocton,
Regions Park Or Hoover Met, American Village, Oak Mountain State
Park, Maylene, Oak Mountain Amphitheater, Riverchase, Patton Creek
and Ross Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3313 8728 3313 8720 3319 8720 3323 8715
      3324 8712 3322 8712 3322 8710 3325 8707
      3328 8707 3328 8709 3329 8709 3329 8712
      3340 8700 3338 8657 3322 8671 3307 8692
      3308 8731 3309 8731
TIME...MOT...LOC 2023Z 274DEG 24KT 3338 8699 3325 8710 3314 8738

87/GRANTHAM
Special weather statement, Jul 6, 3:28 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
328 PM CDT THU JUL 6 2017

ALZ018-019-026-062115-
Calhoun AL-Etowah AL-St. Clair AL-
328 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN...SOUTHEASTERN
ETOWAH AND NORTHEASTERN ST. CLAIR COUNTIES UNTIL 415 PM CDT...

At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gadsden to near Riverside. Movement was east at
25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Gadsden, Anniston, Jacksonville, Rainbow City, Hokes Bluff, Fort
McClellan, Saks, Attalla, Glencoe, Weaver, Ragland, Ohatchee,
Alexandria, Jacksonville State University, Gadsden Mall, Blue
Mountain, Southside, Gadsden Steam Plant, Cobb City and Sulphur
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3399 8574 3397 8574 3396 8565 3369 8580
      3369 8617 3370 8619 3369 8621 3369 8626
      3402 8609 3405 8577
TIME...MOT...LOC 2028Z 265DEG 22KT 3402 8603 3364 8624

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:15 PM CDTSpecial Weather StatementBMXDeKalb30 min
Jul 6, 2:18 PM CDTSpecial Weather StatementBMXJefferson27 min
Jul 6, 2:48 PM CDTSpecial Weather StatementBMXSt. Clair42 min
Jul 6, 2:49 PM CDTSpecial Weather StatementBMXTuscaloosa41 min
Jul 6, 3:21 PM CDTSpecial Weather StatementBMXCherokee39 min
Jul 6, 3:23 PM CDTSpecial Weather StatementBMXShelby52 min
Jul 6, 3:28 PM CDTSpecial Weather StatementBMXCalhoun47 min
Jul 6, 4:09 PM CDTSpecial Weather StatementBMXShelby36 min
Jul 6, 4:21 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne36 min
Jul 6, 4:29 PM CDTSpecial Weather StatementBMXTalladega61 min
Jul 6, 4:32 PM CDTSpecial Weather StatementBMXWalker43 min
Jul 6, 4:37 PM CDTSpecial Weather StatementBMXFayette, Lamar53 min
Jul 6, 4:47 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Talladega58 min
Jul 6, 5:11 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Walker3 hr
Jul 6, 5:11 PM CDTSevere Thunderstorm WarningBMXFayette, Walker49 min
Jul 6, 5:23 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne38 min
Jul 6, 5:47 PM CDTSevere Thunderstorm WarningBMXTuscaloosa43 min
Jul 6, 5:50 PM CDTSpecial Weather StatementBMXCleburne40 min
Jul 6, 6:00 PM CDTSevere Thunderstorm WarningBMXFayette, Walker27 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.